ADVERTISEMENT

Q. Why do I get frequent itchy rashes and bumps on my skin during my periods?

Answered by
Dr. Shaikh Sadaf
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on May 07, 2017 and last reviewed on: Sep 11, 2021

Hi doctor,

I am a 31 year old female. I have rashes and bumps, that itch and look like they are big bites, but they are not. They come and go in different places and are more frequent around the time of my periods. I have had these bumps for seven months now. I am attaching a picture, what are these?

#

Hello,

Welcome to icliniq.com.

I just read your query and saw the attachment provided by you (attachment removed to protect patient identity), and it appears that you have urticaria or hives in simpler terms.

These usually occur when your immune system is a bit low such as during your periods, after a recent illness, due to some medication, recent travel, foods, perfumes, hair dyes, detergents, lotions, creams, clothes, exposure to new pets, dust, mold, chemicals, plants, etc. It can also occur after contact with nickel, rubber, latex, industrial chemicals, nail polish, hot or cold exposure, exercise, and alcohol ingestion.

I would suggest that you do some blood tests to know what is going on.

  1. Complete blood count (CBC).
  2. Erythrocyte sedimentation rate (ESR).
  3. Thyroid stimulating hormone (TSH).
  4. Antinuclear antibody (ANA).

In the meantime, the best treatment is to avoid exposure to any of the causative agents. I suggest the use of some antihistamines such as tablet Loratadine 10 mg and topical Hydrocortisone 1 % cream, once daily for 3 to 5 days, whenever you get these rashes.

Consult your specialist doctor, discuss with him or her and start taking the medicines after their consent. Do go to the nearest ER, if your rashes worsen and you have breathing difficulty. If you are pregnant, then the treatment mentioned above is not recommended.

Hope my advice is of some help to you.

For more information consult an endocrinologist online --> https://www.icliniq.com/ask-a-doctor-online/endocrinologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My skin itches with welts and hives without any kind of food or medicine allergy. Why?

Disinfection of bed linen and garments with boiling water or steam ironing ...   Read full

What is the reason for hives? Are these harmful?

Hives can happen in response to a food allergen or food preservative, medications, infections, and alcohol ...   Read full

Please suggest homeopathy medicine for urticaria.

.. seen your reports (attachment removed to protect patient identity), your thyroid profile is normal, and serum triglycerides level is a little bit high. For urticaria, in homeopathy, we have best remedies. So, you need not worry about your problem...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.